I'm only a month off orientation, working in PICU so this is a little new to me. I recently took care of a three month old baby post abdominal surgery. This poor kid has a reanastamosis, lysis of adhesions, appendectomy and exploratory laparotomy all in one go! I was having problems managing her pain and, despite increasing her morphine dose she would become very agitated/tachycardic/increased BP, etc. I wanted to supplement her with something in between the morphine and suggested Toradol to the resident.
The resident said that she didn't want to use Toradol because the baby just had abdominal surgery. She wanted to use Ativan. I was confused because the baby received a dose of Toradol in the OR and, while I've never received an abdominal surgery pt, we use Toradol post-op for other surgical patients. . I understand Toradol is an NSAID and there is a bleeding risk and it has the potential to cause GI ulcers. The anesthesiologist suggested we use it, and he works exclusively with kids.
So, long explaination, but my question is- do you use Toradol in pt's post abdominal surgery? Particularly in children?